Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 1, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 7, 2011, 7:49 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 7:49 AM CST (13:49 UTC)
- Expired
- Jan 7, 2011, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WWUS73 KGID 071349 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 749 AM CST FRI JAN 7 2011 ...STRONG NORTHWEST WINDS EXPECTED TODAY... .A SIGNIFICANT PRESSURE GRADIENT BETWEEN A STRONG LOW OVER THE OHIO VALLEY AND A BIG AREA OF HIGH PRESSURE ACROSS THE HIGH PLAINS WILL PRODUCE STRONG WINDS ACROSS MUCH OF THE CENTRAL PLAINS TODAY. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072200- /O.NEW.KGID.WI.Y.0001.110107T1349Z-110108T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 749 AM CST FRI JAN 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS CAN BE EXPECTED THROUGH MUCH OF THE DAY...ESPECIALLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. * NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED AT TIMES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
2 follow-up statements
459 WWUS73 KGID 072159 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 359 PM CST FRI JAN 7 2011 ...STRONG NORTHWEST WINDS THROUGH LATE AFTERNOON... .A SIGNIFICANT PRESSURE GRADIENT BETWEEN A STRONG LOW OVER THE OHIO VALLEY AND A BIG AREA OF HIGH PRESSURE ACROSS THE HIGH PLAINS WILL CONTINUE TO RESULT IN STRONG WINDS ACROSS MUCH OF THE AREA THROUGH LATE AFTERNOON. KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080000- /O.CON.KGID.WI.Y.0001.000000T0000Z-110108T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 359 PM CST FRI JAN 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON...BUT WILL GRADUALLY SUBSIDE HEADING INTO THIS EVENING. * SUSTAINED NORTHWEST WINDS OF AROUND 30 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PFANNKUCH
903 WWUS73 KGID 072353 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CST FRI JAN 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 080100- /O.EXP.KGID.WI.Y.0001.000000T0000Z-110108T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 553 PM CST FRI JAN 7 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. GUSTY NORTHWEST WINDS WILL CONTINUE FOR ANOTHER HOUR OR TWO THIS EVENING BEFORE DIMINISHING...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...SO THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 7, 6:07 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 7, 6:07 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 607 AM CST FRI JAN 7 2011 .AVIATION...12Z TAF. BREEZY NORTHWEST WINDS ARE EXPECTED THROUGH MUCH OF THE DAY. SOME WIND SHEAR IS POSSIBLE THIS MORNING FOR A TIME. LOWER STRATUS WILL MOVE INTO THE KGRI TERMINAL AREA LATER TODAY WITH MVFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 442 AM CST FRI JAN 7 2011/ DISCUSSION...MAIN FORECAST CHALLENGE WILL BE CHANCES AND AMOUNTS OF SNOW MAINLY SATURDAY AFTERNOON THROUGH SUNDAY NIGHT/MONDAY. WATER VAPOR LOOP REVEALS THAT OUR AREA LIES WITHIN UPPER LEVEL NORTHWEST FLOW WITH A MEAN TROUGH IN THE EAST AND TROUGH IN THE WEST...WITH AN EMBEDDED CLOSED LOW OFF THE COAST OF SOUTHERN CALIFORNIA. A COLD FRONT IS PASSING THROUGH THE CWA THIS MORNING WITH FAIRLY IMPRESSIVE HEIGHT RISES. I HAVE INCREASED WIND SPEEDS AND ESPECIALLY GUSTS TO INDICATE THIS. MODELS INDICATE THAT HEIGHT RISES SHOULD RELAX SOME BY AFTERNOON. THE TEMPERATURE FORECAST WILL BE SOMEWHAT DIFFICULT AND NON-DIURNAL FOR AT LEAST THE NORTHEASTERN CWA AS COLDER AIR ADVECTS IN FROM THE NORTHWEST TODAY. STILL LOOKS LIKE LOW-LEVEL CLOUDINESS COULD DEVELOP IN THE NORTH/NORTHEAST CWA AND WILL HELP HOLD TEMPERATURES DOWN. OBSERVATIONS BEHIND THE COLD FRONT INDICATE SOME SPOTTY SPRINKLE ACTIVITY ALONG WITH SOME GUSTS TO 35 AND 40 MPH OR MORE. I KEPT SPRINKLES/FLURRIES IN THE NORTHEASTERN HALF OF THE CWA NEAR THE RIGHT REAR AREA OF AN UPPER LEVEL JET STREAK. ENSEMBLES AND OPERATIONAL RUNS OF MODELS INDICATE PROLONGED INCREASED MOISTURE AND ISENTROPIC LIFT FROM SATURDAY INTO MONDAY. THIS LEADS ME TO BELIEVE THAT BUMPING UP CHANCES OF SNOW A LITTLE BIT COMPARED TO THE PREVIOUS FORECAST WAS A PRUDENT MOVE. WITH THE PROLONGED PERIOD OF SNOWFALL POTENTIAL...I ALSO BUMPED UP TOTAL SNOWFALL AMOUNTS A BIT...AND THIS IS STILL A BIT ON THE CONSERVATIVE SIDE CONSIDERING THE EXPECTED COOLER TEMPERATURES DOWN THE PIKE. NO CHANGES TO THE FORECAST WERE MADE PAST MONDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 5:18 AM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 518 AM CST FRI JAN 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 518 AM CST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH TODAY. WIND SPEEDS WILL DECREASE TO 10 TO 20 MPH BY EARLY TO MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PROLONGED PERIOD OF ACCUMULATING SNOW IS EXPECTED ACROSS THE ENTIRE OUTLOOK AREA DURING THE SATURDAY TO MONDAY NIGHT TIME FRAME...WITH THE GREATEST POTENTIAL SATURDAY NIGHT THROUGH MONDAY. ALTHOUGH THERE IS STILL SOME UNCERTAINTY REGARDING SNOWFALL AMOUNTS...IT APPEARS THAT MOST OF THE OUTLOOK AREA IS IN LINE FOR 6 TO 8 INCHES...AND POSSIBLY LOCALLY HIGHER AMOUNTS DURING THIS TIME PERIOD. ALTHOUGH STRONG WINDS ARE NOT EXPECTED TO BE MUCH OF AN ISSUE THROUGH SUNDAY NIGHT...AN INCREASE IN SUSTAINED NORTH WINDS TO AROUND 20 MPH OR GREATER ON MONDAY INTO MONDAY NIGHT COULD LEAD TO BLOWING AND DRIFTING SNOW. THOSE WITH TRAVEL PLANS THIS WEEKEND INTO EARLY NEXT WEEK SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS REGARDING THIS SNOWFALL EVENT. IN ADDITION TO SNOW...MUCH COLDER AIR WILL INVADE THE AREA BEHIND THIS WEATHER SYSTEM...WITH HIGH TEMPERATURES ONLY FORECAST IN THE SINGLE DIGITS FOR MOST OF THE OUTLOOK AREA TUESDAY AND WEDNESDAY. WIND CHILL VALUES OF 15 TO 20 BELOW ZERO ARE LIKELY AT VARIOUS TIMES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:52 AM CST | River Flood Warning | GID | Buffalo, Kearney | 9 hr |
| Jan 7, 3:18 PM CST | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 3 days |
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.